Alert archive / South Carolina / River Flood Warnings in 2017

River Flood Warning 18, NWS Charleston, SC

September 12, 2017Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this river flood warning at Sep 12, 2017, 9:43 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It took effect at Sep 13, 2017, 10:33 AM EDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Sep 12, 2017, 9:43 PM EDT (01:43 UTC)
In effect from
Sep 13, 2017, 10:33 AM EDT
Expired
Sep 15, 2017, 10:43 PM EDT
In force
60 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Edisto River near Givhans Ferry (GIVS1). The gauge peaked at 10.75 ft at Sep 14, 2017, 2:00 AM EDT.

actionminormoderate51009/1309/1409/1509/1609/17
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

452 
WGUS42 KCHS 130143
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
943 PM EDT Tue Sep 12 2017

SCC019-029-035-140143-
/O.NEW.KCHS.FL.W.0018.170913T1800Z-000000T0000Z/
/GIVS1.1.ER.170913T1800Z.170915T1200Z.000000T0000Z.NO/
943 PM EDT Tue Sep 12 2017

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Edisto River near Givhans Ferry.
* from Wednesday afternoon until further notice.
* At 9 PM Tuesday the stage was 9.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Wednesday afternoon and 
  continue to rise to near 10.7 feet by Friday morning.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$
6 follow-up statements
694 
WGUS82 KCHS 131436
FLSCHS


Flood Statement
National Weather Service Charleston SC
1036 AM EDT Wed Sep 13 2017

SCC019-029-035-141436-
/O.EXT.KCHS.FL.W.0018.170913T1433Z-000000T0000Z/
/GIVS1.1.ER.170913T0915Z.170914T0600Z.000000T0000Z.NO/
1036 AM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Edisto River near Givhans Ferry.
* At 9 AM Wednesday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.9 feet by early Thursday 
  morning then begin a slow fall.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC109-141436-
/O.EXT.KCHS.FL.W.0015.000000T0000Z-170915T1600Z/
/CNOG1.1.ER.170913T0030Z.170913T1800Z.170915T0400Z.NO/
1036 AM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Canoochee River near Claxton.
* At 10 AM Wednesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain near 11.9 feet this afternoon, then
  begin a slow fall to below flood stage early Friday morning.
* At 11.0 feet, several homes are flooded along Parker Springs Road in
  Canoochee Properties.

&&

LAT...LON 3222 8199 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8198         

$$

GAC267-279-140930-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-170914T0930Z/
/REDG1.1.ER.170912T1952Z.170913T1400Z.170913T2130Z.NO/
1036 AM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 10 AM Wednesday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late this
  afternoon.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
288 
WGUS82 KCHS 140121
FLSCHS

Flood Statement
National Weather Service Charleston SC
921 PM EDT Wed Sep 13 2017

SCC019-029-035-150121-
/O.CON.KCHS.FL.W.0018.000000T0000Z-000000T0000Z/
/GIVS1.1.ER.170913T0915Z.170914T1800Z.000000T0000Z.NO/
921 PM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Edisto River near Givhans Ferry.
* At 8 PM Wednesday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.9 feet by early Thursday 
  afternoon then begin a slow fall.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC109-150121-
/O.EXT.KCHS.FL.W.0015.000000T0000Z-170915T0800Z/
/CNOG1.1.ER.170913T0030Z.170913T1300Z.170914T2000Z.NO/
921 PM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Canoochee River near Claxton.
* At 8 PM Wednesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday 
  afternoon.
* At 11.0 feet, several homes are flooded along Parker Springs Road in
  Canoochee Properties.

&&

LAT...LON 3222 8199 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8198         

$$

GAC267-279-150121-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-170915T0210Z/
/REDG1.1.ER.170912T1952Z.170913T1800Z.170914T1410Z.NO/
921 PM EDT Wed Sep 13 2017

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 9 PM Wednesday the stage was 12.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late 
  Thursday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
696 
WGUS82 KCHS 141511
FLSCHS


Flood Statement
National Weather Service Charleston SC
1111 AM EDT Thu Sep 14 2017

SCC019-029-035-151511-
/O.CON.KCHS.FL.W.0018.000000T0000Z-000000T0000Z/
/GIVS1.1.ER.170913T0915Z.170914T1800Z.000000T0000Z.NO/
1111 AM EDT Thu Sep 14 2017

The Flood Warning continues for
  The Edisto River near Givhans Ferry.
* At 10 AM Thursday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 10.8 feet by this afternoon 
  then begin a slow fall.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC267-279-151500-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-170915T1500Z/
/REDG1.1.ER.170912T1952Z.170913T1800Z.170915T0300Z.NO/
1111 AM EDT Thu Sep 14 2017

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 10 AM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage tonight.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC109-141541-
/O.CAN.KCHS.FL.W.0015.000000T0000Z-170915T0800Z/
/CNOG1.1.ER.170913T0030Z.170913T1300Z.170914T1230Z.NO/
1111 AM EDT Thu Sep 14 2017

The Flood Warning is cancelled for
  The Canoochee River near Claxton.
* At 10 AM Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 8 AM Thursday.
* Forecast, the river will continue to fall to 10.1 feet by Friday 
  morning.
* At 11.0 feet, several homes are flooded along Parker Springs Road in
  Canoochee Properties.

&&

LAT...LON 3222 8199 3222 8189 3222 8182 3215 8183
          3215 8189 3215 8198         

$$
702 
WGUS82 KCHS 150221
FLSCHS


Flood Statement
National Weather Service Charleston SC
1021 PM EDT Thu Sep 14 2017

SCC019-029-035-160221-
/O.EXT.KCHS.FL.W.0018.000000T0000Z-170917T1800Z/
/GIVS1.1.ER.170913T0915Z.170914T0915Z.170917T0600Z.NO/
1021 PM EDT Thu Sep 14 2017

The Flood Warning continues for
  The Edisto River near Givhans Ferry.
* At 9 PM Thursday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Sunday morning.
* At 11.0 feet, Weeks Landing in Canadys is not accessible.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC267-279-160221-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-170916T0800Z/
/REDG1.1.ER.170912T1952Z.170913T1800Z.170915T2000Z.NO/
1021 PM EDT Thu Sep 14 2017

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 10 PM Thursday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Friday 
  afternoon.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
817 
WGUS82 KCHS 151448
FLSCHS


Flood Statement
National Weather Service Charleston SC
1048 AM EDT Fri Sep 15 2017

SCC019-029-035-161448-
/O.EXT.KCHS.FL.W.0018.000000T0000Z-170917T0600Z/
/GIVS1.1.ER.170913T0915Z.170914T0915Z.170916T1800Z.NO/
1048 AM EDT Fri Sep 15 2017

The Flood Warning continues for
  The Edisto River near Givhans Ferry.
* At 10 AM Friday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* At 10.0 feet, water affects the ends of numerous river access roads 
  including Happiness Lane, Canon Road, Cardinal Lane, Huckleberry 
  Hill Lane, and Gator Walk.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC267-279-161200-
/O.EXT.KCHS.FL.W.0016.000000T0000Z-170916T1200Z/
/REDG1.1.ER.170912T1952Z.170913T1800Z.170916T0000Z.NO/
1048 AM EDT Fri Sep 15 2017

The Flood Warning continues for
  The Ohoopee River near Reidsville.
* At 10 AM Friday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage this 
  evening.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
854 
WGUS82 KCHS 160243
FLSCHS


Flood Statement
National Weather Service Charleston SC
1043 PM EDT Fri Sep 15 2017

SCC019-029-035-160313-
/O.CAN.KCHS.FL.W.0018.000000T0000Z-170917T0600Z/
/GIVS1.1.ER.170913T0915Z.170914T0915Z.170915T2315Z.NO/
1043 PM EDT Fri Sep 15 2017

The Flood Warning is cancelled for
  The Edisto River near Givhans Ferry.
* At 10 PM Friday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 7 PM Friday.
* Forecast, the river will continue to fall.
* At 10.0 feet, water affects the ends of numerous river access roads 
  including Happiness Lane, Canon Road, Cardinal Lane, Huckleberry 
  Hill Lane, and Gator Walk.

&&

LAT...LON 3304 8065 3311 8062 3308 8036 3275 8036
          3275 8050 3302 8044         

$$

GAC267-279-160313-
/O.CAN.KCHS.FL.W.0016.000000T0000Z-170916T1200Z/
/REDG1.1.ER.170912T1952Z.170913T1800Z.170915T2137Z.NO/
1043 PM EDT Fri Sep 15 2017

The Flood Warning is cancelled for
  The Ohoopee River near Reidsville.
* At 10 PM Friday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 6 PM Friday.
* Forecast, the river will continue to fall to 9.2 feet by Sunday 
  morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Sep 12, 9:31 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 12, 9:31 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
931 PM EDT Tue Sep 12 2017

.SYNOPSIS...
The remnants of Tropical Cyclone Irma will gradually dissipate
over the mid Mississippi valley through Wednesday. Weak high
pressure will build into the area through the weekend, as
Hurricane Jose spins in the Atlantic between the Bahamas and
Bermuda.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
No changes were made for the late evening update.

Quiet weather tonight will provide excellent conditions for
post-Irma recovery efforts. Weak shortwave energy ejecting
northeast out of the Gulf of Mexico could support an area of
showers approaching the Altamaha River by sunrise, but most of
the night will be dry. Lows from the mid 60s inland to the lower
70s coast look on track. Could see a little shallow ground fog
develop closer to daybreak, but major impacts are not expected.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Weak high pressure over the southwestern Atlantic will be in control
on Wednesday across the region as the upper low from the remnants of
Irma spins over the Mid-Mississippi Valley. Shortwave trough/energy
associated with the remnant upper low gradually approach during the
day, but the moisture profiles are likely too dry to support any
convection until late in the day. Just a slight chance for a shower
or thunderstorm in the afternoon, translating east to the coast in
the evening. The upper low continues to weaken and lift into the
Ohio Valley Wednesday night into early Thursday, dragging the
shortwave axis nearby. Will continue with a slight chance for a
shower or thunderstorm, but lift and moisture are limited. Near
seasonable high temperatures are forecast in the middle and upper
80s.

Heights rise aloft Thursday afternoon into Friday as the
western Atlantic ridge builds westward and the upper low lifts
into the northeast. Dry conditions are forecast during this
time. High temperatures will run near or slight above normal in
the upper 80s. Another weak disturbance is progged to be located
along the Gulf coast in the afternoon. This could develop some
convection where there is enhanced convergence, but indications
are this would be mainly to the south and west of the area with
just a gradual increase in clouds from the south Friday
afternoon. High temperatures are likely to end up a few degrees
warmer than Thursday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
An upper level ridge will strengthen over the central United States
late week through early next week, while weak surface high pressure
ridges down the Eastern Seaboard. Mainly dry weather anticipated
with above-normal temps.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Primary concerns:
* Shallow ground fog

VFR. There is a risk for some shallow ground fog at either
terminal, but no major impacts are expected.

Extended Aviation Outlook: Brief flight restrictions are possible in
afternoon/evening showers/thunderstorms, mainly Thursday and Friday.

&&

.MARINE...
Discontinued the Small Craft Advisory for the South Carolina
waters from Edisto Beach to Savannah.

Tonight: Seas remain large and have diminished only about a
foot since daybreak, suggesting that the ongoing SCA's for all
Atlantic waters will still take time to come down below 6 feet.
Our latest forecast shows staggered times of the advisories
ending; AMZ350 and AMZ370 waters after midnight or by morning.
Once sea breeze circulations diminish this evening a weak
pressure pattern will prevail, leading to S or SW winds at no
more than around 10 kt.

Southerly winds will continue Wednesday and Thursday before shifting
to northeast-east Friday through the weekend with high pressure
building from the north. The main concern will be the arrival of
swells from distant Hurricane Jose late Friday into the weekend.
Wave Watch III continues to indicate that a Small Craft Advisory for
Hazardous Seas will be needed this weekend for most/all waters.

Rip Currents: A moderate risk is forecast for Wednesday, again
due to lingering swell, before swells from Hurricane Jose starts
impacted the area late in the week. This could result in a
prolonged stretch of enhanced risk of rip currents at area
beaches.

&&

.TIDES/COASTAL FLOODING...
The early Wednesday afternoon high tide in downtown Charleston
may come close to 7.0 feet MLLW, which may necessitate the
issuance of a coastal flood advisory.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ374.
     Small Craft Advisory until 2 AM EDT Wednesday for AMZ350.

&&
Hazardous weather outlook, Sep 12, 6:26 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
626 PM EDT Tue Sep 12 2017

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-132230-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
626 PM EDT Tue Sep 12 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ048>051-132230-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
626 PM EDT Tue Sep 12 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Rip Currents: An enhanced risk of rip currents will continue into
this weekend as swells from distant Hurricane Jose impacts the
beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

River Flood Warnings in South Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.